Enberel help please?

I am on my fith week of enberel injections. The last three times I have injected myself the next day I have had a skin reaction to it. It's not at the injection site but a couple of finger widths away. It's very hot and itchy and tends to get bigger over a couple of days and then by day five disappears ready for the next weeks injection. Anybody else had this? Don't want to report it as I so want this medication to be the one that works. Thank you for your help.

15 Replies

oldestnewest
  • I would speak to your Rhumey department just in case. It has happened to me but only at the injection site and at the start of injecting, I don't get it so much now.

  • Thank you, how many times did it happen to you? Each week I'm hoping I won't have a reaction.

  • Roughly the same as you, but not to the extent of yours, that's why I would recommend you speak to your medical team.

  • When I was on Humira, I used to get severe skin reactions around the injection site. The rheumatologist suggested I take an over the counter, once a day non-drowsy, anti-histamine (I think mine was Loratidine). I took it the day of the injection and the day after - and sometimes for a third day if needed and it made all the difference. I did stil get a reaction but nothing in comparision with before. If you do go that route though, do check with pharmacist or doc first to make sure that it's ok. My understanding is that injection site reactions for Humira (and I'm guessing Enbrel too) are very common with these meds and not necessarily a sign that you are reacting to the med itself. Given that your reaction is not directy where you have injected though, I do think it might be worth having a chat with the rheumatology nurse anyway.

    Good luck.

    Tillyx

  • If you phone the drug company they are great they will get a pharmacist to phone you back who specialize in these drugs they can help. Plus i had same advice Tilly had to take a Antihistamine the night before the injection.

    Hope it helps.

    Sharon

  • Hi , I've been on Enbrel for almost 9mths now, at the beginning I had the hot spot at the injection site, then a bruise that would last weeks, then a rash from my hips down only,for a few weeks, I rang the Healthcare Service and spoke to the pharmacist who was very helpful.

  • I was on enbrel for around 3 months and i would get redness around the injection site, sometimes almost as big as a saucer. Probably best check with the rheumy nurse if you are worried.

  • Thank you all once again for being so helpful, sounds quite normal. Will see what happens next week and will try the anti histamine to see if that helps. Thank you again.

  • I get an itch, and sometimes a lump at the injection site. I wonder if you are pushing the needle in deep enough? I don't have much flesh.... only some on my tummy and so find it hard to find a spot deep enough. No fat on my legs... have tried there but it is quite painful going in. The fat is better.... can't get round to my backside!!

  • Do you mean the stinging effect, when you mention the pain going in? I get this more on the right leg rather than the left leg, plus it bleeds a lot more on the right afterwards. I have not tired to use the tummy yet a bit of a baby on that score.

  • Plenty of fat that's not a problem! The red area is hot and itches, can feel the heat through my trousers. It's just not where the injection goes in that's what's funny. Will see what happens next week.

  • It might be something to do with your injection technique. It would be worth asking your rheumatology nurse to just watch you injecting next time, as they may be able to offer suggestions.

  • I have been on Enbrel for 9 weeks now and had skin reactions for the first 4 or 5, then again last week. It was quite strange that after the 2nd and 3rd injection, I got reactions at the previous weeks sites as well as the most recent one! I was told by my rhem nurse that this was not unusual, and to use some anti-histamaine or steroid cream on the sites. I think it is just 'normal' and something we have to accept.

  • Thank you, it does sound normal now I've had these great replies, I'm all ready for injection day, antihistamines at the ready :-)

  • I had a similar problem after taking the pen out the fridge i now leave it a good 30 mins before injecting

    hope this helps

You may also like...